Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 682, NWS Jackson, MS

November 9, 2000Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 9, 2000, 1:00 AM CST for Marion County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2000, 1:00 AM CST (07:00 UTC)
Expired
Nov 9, 2000, 1:30 AM CST
In force
30 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Marion County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 8, 8:00 PM CSTTornado WatchSPC6 hr
Nov 9, 12:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
709 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 090701
SVRJAN
MSC091-090730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
100 AM CST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 130 AM CST

* AT 100 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM OVER SOUTHEASTERN MARION COUNTY...MOVING NORTHEAST 
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL SOUTHEAST MARION COUNTY 

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 12:30 AM CST, 30 minutes earlier.

Area forecast discussion, Nov 9, 12:30 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1230 AM CST THU NOV 9 2000

UPDATED ZONES TO INCLUDE TOR WATCH NUMBER 791. ALSO...CLEANED UP THE
WESTERN ZONES TO REFLECT CURRENT CONDITIONS.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
32

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:08 PM CSTSevere Thunderstorm WarningJANRankin37 min
Nov 8, 6:29 PM CSTSevere Thunderstorm WarningJANHinds, Madison46 min
Nov 8, 7:25 PM CSTSevere Thunderstorm WarningJANMadison, Rankin50 min
Nov 8, 7:34 PM CSTSevere Thunderstorm WarningJANLeake, Scott41 min
Nov 8, 7:43 PM CSTSevere Thunderstorm WarningJANFranklin47 min
Nov 8, 8:12 PM CSTSevere Thunderstorm WarningJANNeshoba48 min
Nov 8, 8:21 PM CSTFlash Flood WarningJANHinds, Madison, Rankin99 min
Nov 8, 8:35 PM CSTFlash Flood WarningJANAdams, Franklin, Jefferson115 min
Nov 8, 8:41 PM CSTSevere Thunderstorm WarningJANKemper, Noxubee, Winston49 min
Nov 8, 10:00 PM CSTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Nov 8, 10:38 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln47 min
Nov 8, 11:01 PM CSTFlash Flood WarningJANCopiah119 min
Nov 8, 11:52 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion43 min
Nov 9, 12:15 AM CSTFlash Flood WarningJANHinds, Leake, Madison, Rankin105 min
Nov 9, 12:44 AM CSTSevere Thunderstorm WarningJANCovington46 min
Nov 9, 12:54 AM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence, Marion3 hr
Nov 9, 12:58 AM CSTTornado WarningJANLamar32 min
Nov 9, 1:25 AM CSTTornado WarningJANForrest, Lamar50 min
Nov 9, 2:58 AM CSTSevere Thunderstorm WarningJANClarke32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.